MAUDE Adverse Event Report: OBERDORF SYNTHES PRODUKTIONS GMBH ELITE COMPRESSION IMPLANT KIT 20X20X20MM 2 LEGS; BONE STAPLE

OBERDORF SYNTHES PRODUKTIONS GMBH ELITE COMPRESSION IMPLANT KIT 20X20X20MM 2 LEGS; BONE STAPLE
Model Number EL-2020S2
Medical Device Problem Code Mechanical Jam (2983)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/17/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Patient information is not available for reporting.Due to the intra-operative events, the device was not successfully implanted.As such, implant/explant dates are not applicable.Complainant part is not expected to be returned for manufacturer review/investigation.The investigation could not be completed; no conclusion could be drawn, as no product was received.A review of the device history records has been requested and is currently pending completion.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes europe reports an event in (b)(6) as follows: it was reported that during a triple foot arthrodesis surgery performed on (b)(6) 2018 there were several issues.Two (2) of the drilling templates from the same package broke during the procedure.All the fragments of the broken drilling templates were removed from the patient.Then there was a defect on the packaging of the implant (implant was not holding properly on the sterile part that the nurse took on the table.It was "falling" in the sterile part of the packaging that is hold by the non-sterile person).It was also reported that it was impossible to release the implant from the insertion tool.There were no patient consequences.The faulty devices were replaced during surgery and no delay was caused.The surgery was successful.This report is for one (1) elite compression implant kit 20x20x20mm 2 legs.This is report 2 of 2 for complaint (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device history records review was completed for part# el-2020s2, lot# bel170549.Manufacturing location: biomedical enterprises, san antonio, tx, manufacturing date: sep 05, 2017, expiry date: aug 14, 2022.No non conformance reports were generated during production.Review of the device history records showed that there were no issues during the manufacture of the product that would contribute to this complaint condition.This lot met all dimensional, visual, and packaging criteria at the time of release with no issues documented during the manufacture that would contribute to this complaint condition.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
ELITE COMPRESSION IMPLANT KIT 20X20X20MM 2 LEGS
Common Device Name
BONE STAPLE
Manufacturer (Section D)
OBERDORF SYNTHES PRODUKTIONS GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
MDR Report Key7740609
Report Number8030965-2018-55427
Device Sequence Number1040040
Product Code JDR
UDI-Device Identifier00810633021699
UDI-Public(01)00810633021699
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K150125
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/17/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/14/2022
Device Model NumberEL-2020S2
Device Catalogue NumberEL-2020S2
Device Lot NumberBEL170549
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/17/2018
Supplement Date Received by Manufacturer08/16/2018
Initial Report FDA Received Date08/01/2018
Supplement Report FDA Received Date09/05/2018
Patient Sequence Number1